Uncontrollable Movements Triggered by Mental Health Medications

Dr. Rakesh Jain, Clinical Professor, Department of Psychiatry, Texas Tech School of Medicine, Austin, TX discusses tardive dyskinesia or TD, a chronic condition characterized by uncontrollable body movements that can occur in one or more areas of the body. TD is associated with taking certain mental health medications. 

Dr. Rakesh Jain, Clinical Professor Department of Psychiatry, Texas Tech University School of Medicine, Austin, TX, attended medical school at the University of Calcutta in India and obtained his Masters of Public Health from the University of Texas’ School of Public Health. After graduate school, he was a postdoctoral fellow in research psychiatry, under the Gerontology Center of the University of Texas Mental Sciences Institute in Houston, where he received a national research service award for the support of the postdoctoral fellowship.

Dr. Jain is currently involved in multiple research projects studying the effects of medications on short-term and long-term treatment of depression, anxiety, pain/mood overlap disorders, and psychosis in adult and child/adolescent populations. He is also the author of several articles on the issue of mood and pain conditions.

He was recently named Public Citizen of the Year by the National Association of Social Workers, Gulf Coast Chapter, in recognition of community and peer education and championing of mental health issues. He is currently the Chair of the Steering Committee for the U.S. Psychiatric Congress.

Liked it? Take a second to support healthprofessionalradio on Patreon!

0 Comments

Leave a Reply

You must be logged in to post a comment.